13 comments on “An Update

  1. I was wondering where you’d gotten to – just assumed you were off seeing the world. Depression is a tough one to deal with. Still, as difficult as it sounds, you do seem to keep on top of it.

    Hang in there.

  2. Glad to read your update, even with its ups and downs it’s good to know how you are doing and to envision you cavorting with the apes at the Rock of Gibralter!
    Hold steady. Hugs.

  3. Glad to read your update, even with its ups and downs it is good to hear how you are doing and to envision you cavorting with the free ranging apes at the Rock of Gibralter! Hold Steady. Hugs.

    • Thank you so much. We had a great time with the apes. Some pictures of them will be on my photockie wordpress web site in a few weeks (quite a few shots of the trip come before the apes).

  4. Noticed that you said “when” your cancer metastasizes to an organ, instead of “if”. I know everyone’s different, but I wanted to let you know that my father-in-law’s Stage 4 melanoma has still not metastasized to an organ after several years. Stage 4 was supposed to be a rapid descent into rampant cancer, but so far the doctors think he might even beat it! I’m still hoping you will, too. I don’t want to mess with your acceptance/resistance balance, but … go team! I’m still pulling for you during the bad hours. Keep cruising! Keep taking pictures! Keep living!

    • I guess I’m not positive it must metastasize to a vital organ, but the oncologist was very clear that a cure, given current medical practice, was not possible. What he did hold out hope for was that I might live well beyond the average. So far my cancer is responding well to Lupron. It’s possible that may last for many years. I’m just not sure I can tolerate it. Right now I’m in week 5 since the last Lupron shot. The depressions have been brutal. I’m questioning whether the TMS treatments really do anything. Doesn’t much matter right now; I just have to gut it out for the next week and a half. I keep hoping that my body will acclimate to the Lupron and this will be minimized, but there’s no evidence this is happening.

      Regardless, I sincerely appreciate your comments. It helps give me strength to know that you’re thinking good thoughts for me. Thank you.

  5. When I was on Lupron, I found the side effects — principally hot flashes, emotional lability (mood swings) and loss of mental acuity — worsened the longer I took Lupron. You might want to have a chat with your oncologist about remaining on Lupron as prostate cancer eventually becomes unresponsive to hormone therapy. I believe current medical practice is to delay that point (castrate-resistant) for as long as possible. You sure don’t want to speed up the clock! Wishing the best for you bro’, and may you have many, many more good hours, even great hours, and that the bad hours shrink to nothingness. Abrazos! B

    • I had the same experience with worsening side effects when I was on it non-stop. The shift from continuous to every other month with a one month shot helped, but I still thinks the side effects are getting worse, just more slowly. I’m thinking seriously of going off Lupron, it’s just that doing that will hasten my death – by how much I don’t know.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s